MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Code Failure to Charge (1085)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the power module's backup battery was not charging.The backup battery was replaced.
 
Additional Manufacturer Narrative
No additional information has been provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Section a2: corrected section d1: corrected section d4: corrected section h4: corrected no additional information has been provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the power module backup battery not charging was confirmed.The returned backup battery, serial number (b)(6), was inserted into a test power module and upon powering on the system, a yellow wrench and red battery alarm activated.Evaluation of the battery revealed that it was in a slightly depleted state.Despite charging the battery for an extended period of time, the yellow wrench advisory and red battery alarms were still active.Further evaluation was not performed as the sealed lead acid (sla) batteries posed a chemical hazard and its encapsulation prevented further access to sub-assemblies.The battery was not expired at the time of the reported event.The provided information indicated backup battery, serial number (b)(6), was sent as a replacement for (b)(6).A root cause for the reported event was not conclusively determined through this analysis.The device history record was reviewed for the 12v power module backup battery, serial number (b)(6).The backup battery was inspected and accepted into storage on (b)(6) 2023.The heartmate 3 instruction for use (rev.A) and heartmate power module instructions for use (rev.C) were available at the time of the event.Heartmate 3 instruction for use, section 3, entitled ¿powering the system¿, and heartmate power module instructions for use, section 2, entitled ¿setting up the power module (pm) prior to use¿, provide instructions on how to install the power module backup battery and general use of the power module.Heartmate 3 instructions for use, section 8, entitled ¿equipment storage and care¿ explains how to care for and clean the power module.The heartmate 3 patient handbook (rev.D) which was available for use at the time of the event, cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19697844
Report Number2916596-2024-04114
Device Sequence Number15372063
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(17)260430
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2026
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGX142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/11/2024
09/17/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date08/08/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite